MAUDE Adverse Event Report: STRYKER GMBH TARGET DEVICE, HUMERUS T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TARGET DEVICE, HUMERUS T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060143
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "incorrect drilling during proximal locking t2 humerus.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device returned for evaluation was found damaged and is not recommended for usage as clearly stated in ifu.The device inspection revealed the following: in the received targeting device, signs of repetitive usage are visible as evidenced by worn out surface of the device.Markings on the device has turned fawn from white which indicates that the device has gone through numerous cleaning cycles.Overall, the device is in pretty much used condition.A portion of target device between proximal holes of locking mechanism found broken.A linear crack is clearly visible near the proximal hole and edges of the proximal holes are also worn out.This suggests that the proximal holes of the locking mechanism have experienced lateral stress during usage over a long period which led to gradual degradation of the surface and ultimately caused breakage.As the device is found damaged and it is not recommended for use in such condition as per ifu , therefore a functional inspection was not considered necessary.The device should be checked before the surgery and that it was most probably already broken before.The pre-op check was most probably not done.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a wear related issue as the device has failed due to lateral stress acting on the device during usage over long period combined with numerous cleaning and sterilization cycles.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "incorrect drilling during proximal locking t2 humerus.".

Brand Name
TARGET DEVICE, HUMERUS T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19435229
Report Number0009610622-2024-00257
Device Sequence Number12842467
Product Code LXH
UDI-Device Identifier04546540196071
UDI-Public04546540196071
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060143
Device Lot NumberKP215642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown